Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 122, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 20, 2000, 9:23 PM CDT for Hall County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 20, 2000, 9:23 PM CDT (02:23 UTC)
- Expired
- Jun 20, 2000, 10:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hall County, TX
The radar
The Amarillo radar (KAMA), 110 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:45 PM CDT | Hail 1 | Lakeview, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 210224 SVRLBB TXC191-210300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 923 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HALL COUNTY IN THE TEXAS PANHANDLE * UNTIL 1000 PM CDT * AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BRICE OR ABOUT 18 MILES WEST OF MEMPHIS...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BRICE...LAKEVIEW...MEMPHIS AND ESTELLINE. HAIL UP TO THE SIZE OF QUARTERS...DAMAGING WINDS AND TORRENTIAL RAINS CAN BE EXPECTED WITH THIS STORM.% LAT...LON 3474 10093 3457 10095 3448 10043 3473 10042
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:40 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 20, 2:40 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 240 PM CDT TUE JUN 20 2000 5H UPPER TROUGH OVER NORTH DAKOTA TO CONTINUE TO TRANSLATE TO THE EAST ON THIS PACKAGE AND LOCATED OVER THE NORTHEAST U.S. AT 48 HOURS. AS THIS SYSTEM CONTINUES MOVING EAST...IT HAS ALLOWED FOR A COLD FRONT TO PUSH SOUTH AND AT 19Z WAS LOCATED OVER THE OKLAHOMA PANHANDLE. DRYLINE EXTENDS FROM JUST WEST OF KDHT SOUTHWEST TO NEAR KROW. SHOWERS AND THUNDERSTORMS NOW DEVELOPING OVER THE HIGHER TERRAIN OF EASTERN NEW MEXICO. EXPECT THESE TO PUSH EASTWARD...AND INTO OUR FA DURING THE EVENING HOURS. ALSO HAVE TO CONTEND WITH THE COLD FRONT THAT IS ADVERTISED TO MOVE SOUTH THROUGH THE PANHANDLES AND INTO OUR CWA OVERNIGHT TONIGHT. FOR NOW THINK BEST CHANCE OF PRECIP TO BE WESTERN AREAS AS TROUGH/DRYLINE TRANSLATES TO THE EAST THIS EVENING...THEN FROM THE NORTH LATE TONIGHT AS FRONT PUSHES SOUTH. BEST AREAS OF CONVERGENCE ALONG THE DRYLINE AND WITH THE FRONTAL SYSTEM. DEEP MOISTURE CONTINUES OVER THE REGION AS DEW POINTS IN THE MID TO UPPER 60S OVER MOST OF THE FA. WITH AIRMASS SO MOIST...WEAK DISTURBANCES MOVING THROUGH THE FLOW..ANY STORMS THAT MOVE INTO THE AREA WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. FOR NOW WILL NOT HI-LITE IN ZONES AS LATER SHIFTS CAN MONITOR DEVELOPMENT. FOR THE EXTENDED...MODELS CONTINUE TO ADVERTISE HIGH PRESSURE TO BUILD ONCE AGAIN OVER THE REGION. HOWEVER THERE APPEARS TO BE SOME WEAKNESS IN THE UPPER HIGH...AND WITH WEAK DISTURBANCES MOVING THROUGH THE FLOW...WILL CONTINUE TO SEE A SLIGHT CHANCE OF THUNDERSTORMS. ANOTHER SYSTEM TO WATCH DOWN THE ROAD WILL BE HURRICANE CARLOTTA. TO SEE IF ANY MID AND UPPER LEVEL TROPICAL MOISTURE CAN GET PUSHED UP THIS...SIMILAR TO WHAT THE REMNANTS OF BUD DID LAST WEEK. THANKS MAF/AMA FOR THE COORDINATION PRELIMINARY: FRIONA 063/083/063/086 333 TULIA 063/083/064/086 333 CHILDRESS 068/084/065/088 333 LUBBOCK 065/087/065/088 333 BROWNFIELD 068/088/067/089 333 ASPERMONT 070/088/069/090 333 .LBB...NONE.XI
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.